9 results match your criteria desmopressin-associated

  • Page 1 of 1

Use of Desmopressin in Hyponatremia: Foe and Friend.

Kidney Med 2019 Mar-Apr;1(2):65-70. Epub 2019 Mar 14.

Renal Consultants of Houston, Houston, TX.

Use of desmopressin (1-deamino-8-d-arginine vasopressin; DDAVP), a synthetic vasopressin receptor agonist, has expanded in recent years. Desmopressin leads to renal water retention, and iatrogenic hyponatremia may result if fluid intake is not appropriately restricted. It is common practice to stop a medication that is causing toxicity, and this advice is promulgated in Micromedex, which suggests withholding desmopressin if hyponatremia occurs. Read More

View Article and Full-Text PDF

The risk of hyponatremia with desmopressin use for nocturnal polyuria.

Am J Nephrol 2015 8;41(3):183-90. Epub 2015 Apr 8.

Department of Internal Medicine, Hanyang University College of Medicine, Seoul, Korea.

Background: Desmopressin is used for treating nocturnal polyuria, but hyponatremia is an associated concern in the elderly due to impaired urinary dilution. This study was undertaken to characterize hyponatremia occurring in adults using desmopressin for nocturnal polyuria.

Methods: Data from 172 patients who were prescribed desmopressin for nocturnal polyuria at a urology clinic from September 2010 through February 2013 were retrospectively analyzed. Read More

View Article and Full-Text PDF

Demyelination syndrome due to rapid correction of desmopressin-associated hyponatremia in a known case of central diabetes insipidus: a case report.

Acta Neurol Belg 2015 Dec 17;115(4):819-21. Epub 2015 Mar 17.

Department of Neurology, Shariati Hospital, Tehran University of Medical Sciences, Jalal-e-Al-e-Ahmad Hwy, Tehran, Islamic Republic of Iran.

View Article and Full-Text PDF
December 2015

[Desmopressin for nocturia in the old: an inappropriate treatment due to the high risk of side-effects?].

Tijdschr Gerontol Geriatr 2010 Dec;41(6):256-61

UMC St Radboud, Nijmegen.

Desmopressin, a synthetic analog of the antidiuretic hormone, is used in the treatment of enuresis nocturna in children and increasingly also in adults. Nocturia in the elderly causes sleeping disorders and is associated with a higher risk of falling and increased mortality. Desmopressin leads to a significant decrement of nocturia and consequently, a better sleep quality and is for this reason increasingly prescribed in the old. Read More

View Article and Full-Text PDF
December 2010

Severe hyponatremia due to desmopressin.

J Emerg Med 2006 Jan;30(1):45-7

Department of Emergency Medicine, Keck/USC School of Medicine, Los Angeles, California 90033, USA.

Nasal desmopressin (DDAVP) is a commonly prescribed antidiuretic hormone (ADH) analogue used for treatment of diabetes insipidus, polyuria and nocturnal enuresis. Although it is generally well tolerated, it can cause severe electrolyte imbalance. Numerous reports exist on cases of mild to moderate DDAVP-induced hyponatremia, yet few reports describe severe hyponatremia (Na<115 mEq/L). Read More

View Article and Full-Text PDF
January 2006

Desmopressin associated symptomatic hyponatremic hypervolemia in children. Are there predictive factors?

J Urol 2005 Jul;174(1):294-8; discussion 298

Departments of Pediatric Nephrology, Charité Children's Hospital, Berlin, Germany.

Purpose: Desmopressin is widely used in primary nocturnal enuresis, bleeding disorders, central diabetes insipidus and diagnostic urine concentration testing. Hyponatremic hypervolemia leading to seizures has been reported as a rare but potentially life threatening side effect of desmopressin therapy. We sought to identify factors that predispose patients to hyponatremia and to find predictive factors associated with increased risk of water intoxication. Read More

View Article and Full-Text PDF

Intranasal desmopressin-associated hyponatremia: a case report and literature review.

J Fam Pract 1997 Feb;44(2):203-8

Department of Family Practice, Womack Army Medical Center, Fort Bragg, North Carolina.

We present a case of a 29-year-old woman with a long history of nocturnal enuresis who developed symptomatic hyponatremia from water intoxication shortly after beginning desmopressin. A MEDLINE search in the English language revealed 13 prior case reports. All patients presented with seizure, mental status changes, or both. Read More

View Article and Full-Text PDF
February 1997
  • Page 1 of 1